MAUDE Adverse Event Report: FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 418000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Ulceration (2116); Blood Loss (2597)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a serious injury.The lot number was not provided and a detailed investigation or batch review cannot be conducted.Therefore, we are unable to determine the specific third party manufacturing site.Both potential manufacturing site numbers are listed below.Although a photograph (s) has been received, no evaluation will be conducted and a return sample for evaluation is not expected.No additional patient/event details have been provided to date.Should additional information become available a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The nurse reported that after removing the flexi-seal signal fms device, the patient experienced ¿strong¿ bleeding.However, it was noted, "it is not sure that it is related to the device." the patient was described as a complicated cardiac surgery patient and was scheduled for heart surgery.The patient was having fully liquid stools, and required a prolonged stay in bed.After a digital rectal exam was performed, the fms device was placed and the retention balloon was filled with 45ml of liquid.Five days after placement, the device was not repositioned again, but removed as the acute diarrhea had resolved spontaneously.Five hours after the device was removed, the bleeding was noted and the patient required a transfusion.A rectoscopy was performed which revealed a tissue ulceration and required cauterization with metal clips and hemostatic powder.The event did not extend the patient's admission, nor prolonged hospitalization.Photographs depicting the reported issue were provided.The patient outcome was reported as having a positive post-operative course.Although requested, no additional information was provided.

Brand Name
FMS SIGNAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
MDR Report Key7104861
Report Number1049092-2017-00064
Device Sequence Number1495611
Product Code KNT
UDI-Device Identifier00768455117178
UDI-Public768455117178
Combination Product (Y/N)N
PMA/510(K) Number
K112342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number418000
Device Catalogue Number418000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age80 YR